Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Apr 29, 2014, 5:43 PM EDT for Wilson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 5:43 PM EDT (21:43 UTC)
- Expired
- Apr 29, 2014, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:45 PM EDT | FLASH FLOOD | Wilson, NC | NUMEROUS STREETS FLOODED ACROSS THE COUNTY. CARS STALLED IN FLOOD WATERS IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WGUS52 KRAH 292143
FFWRAH
NCC195-300045-
/O.NEW.KRAH.FF.W.0003.140429T2143Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 543 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILSON...ELM CITY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...WILLBANKS...BUCKHORN RESERVOIR AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
3559 7808 3561 7813 3571 7816 3574 7819
3584 7792 3585 7786 3584 7785 3583 7775
3577 7773
$$
322 follow-up statements
293
WGUS72 KRAH 292355
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT TUE APR 29 2014
NCC195-300045-
/O.CON.KRAH.FF.W.0003.000000T0000Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON NC-
755 PM EDT TUE APR 29 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
WILSON COUNTY...
AT 752 PM EDT...RADAR INDICATED ADDITIONAL THUNDERSTORMS MOVING OVER
WILSON COUNTY. NUMEROUS ROADS WERE FLOODED AND CLOSED EARLIER WHEN 2
TO 3 INCHES OF RAIN FELL. ANY ADDITIONAL RAINFALL WILL PRODUCE
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WILSON...ELM
CITY...LUCAMA...STANTONSBURG...BLACK CREEK...SARATOGA...
SIMS...WILLBANKS...BUCKHORN RESERVOIR AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS IMPOSSIBLE
TO SEE AT NIGHT.
&&
LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
3559 7808 3561 7813 3571 7816 3574 7819
3584 7792 3585 7786 3584 7785 3583 7775
3577 7773
$$
32785
WGUS72 KRAH 300039
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT TUE APR 29 2014
NCC195-300049-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON NC-
839 PM EDT TUE APR 29 2014
...THE FLASH FLOOD WARNING FOR WILSON COUNTY WILL EXPIRE AT 845 PM
EDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
3559 7808 3561 7813 3571 7816 3574 7819
3584 7792 3585 7786 3584 7785 3583 7775
3577 7773
$$
32What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:25 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 29, 3:25 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT TUE APR 29 2014 .SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS EXPECTED HEADING INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 320 PM TUESDAY... TORNADO WATCH IN EFFECT FOR ALL BUT THE NORTHERN AND NORTHWEST PIEDMONT AREAS UNTIL 9PM. THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND SOUTHERN PIEDMONT. SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO 1000-2000 J/KG. ALONG AND JUST NORTH OF THE FRONT WHERE WINDS SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE 200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN. CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO INCREASE OVER THE NEXT COUPLE OF HOURS. LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS. THE WEDGE AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT. THE NAM...DEPICTS AT LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG THE BOUNDARY. WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT. IN ADDITION...THE POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER THE SAME AREAS. LOWS IN THE 60S. WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION. HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK. HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST. CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE WESTERN PIEDMONT UNTIL THURSDAY. POPS WILL TREND DOWNWARD AFTER MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM TUESDAY... FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING... WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57 EAST. FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 325 PM TUESDAY... MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND. A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS). -GIH && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1255 PM TUESDAY... SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST... A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY... IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS. AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT... HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR. LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU... AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS LIKELY TO HOLD THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT FOR NCZ007>010-021>026-038>041-073>076-083-084. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 2:33 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 233 PM EDT TUE APR 29 2014 NCZ038>041-073>076-083-084-301845- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ011-027-028-042-043-077-078-085-086-088-089-301845- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007>010-021>025-301845- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM- 233 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ026-301845- FRANKLIN- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 29, 4:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FUNNEL CLOUD 2 NE EASTOVER 35.12N 78.76W
04/29/2014 CUMBERLAND NC EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95
&&
EVENT NUMBER RAH1401355
SECLocal storm report, Apr 29, 4:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 1 SSE BONNIE DOONE 35.08N 78.95W
04/29/2014 E0.75 INCH CUMBERLAND NC AMATEUR RADIO
PENNY SIZE HAIL
&&
EVENT NUMBER RAH1401356
SECLocal storm report, Apr 29, 4:51 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 WSW WILSON 35.72N 77.95W
04/29/2014 E1.75 INCH WILSON NC TRAINED SPOTTER
GOLF BALL SIZE HAIL AT TARBORO ST AND GLENDALE ST
&&
EVENT NUMBER RAH1401357
SECLocal storm report, Apr 29, 5:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 2 ESE ELM CITY 35.80N 77.84W
04/29/2014 E1.00 INCH WILSON NC AMATEUR RADIO
QUARTER SIZE HAIL AT EAST LANGLEY ROAD AND
BRIDGERSVILLE ROAD
&&
EVENT NUMBER RAH1401358
SECLocal storm report, Apr 29, 5:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM WALL CLOUD 4 WNW NAHUNTA 35.52N 78.12W
04/29/2014 JOHNSTON NC AMATEUR RADIO
ROTATING WALL CLOUD OBSERVED TO THE WEST
&&
EVENT NUMBER RAH1401359
SECLocal storm report, Apr 29, 5:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 4 NNW HOPE MILLS 35.02N 78.98W
04/29/2014 E1.00 INCH CUMBERLAND NC TRAINED SPOTTER
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:39 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 51 min |
| Apr 29, 2:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 2:43 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Apr 29, 2:56 PM EDT | Special Weather Statement | RAH | Cumberland | 34 min |
| Apr 29, 3:00 PM EDT | Special Weather Statement | RAH | Johnston | 45 min |
| Apr 29, 3:12 PM EDT | Special Weather Statement | RAH | Johnston | 33 min |
| Apr 29, 3:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 43 min |
| Apr 29, 3:24 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 3:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 44 min |
| Apr 29, 3:55 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 4:00 PM EDT | Tornado Warning | RAH | Wilson | 30 min |
| Apr 29, 4:13 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 47 min |
| Apr 29, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 52 min |
| Apr 29, 4:24 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Apr 29, 4:30 PM EDT | Tornado Warning | RAH | Johnston, Sampson | 45 min |
| Apr 29, 4:31 PM EDT | Tornado Warning | RAH | Wilson | 29 min |
| Apr 29, 4:32 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Apr 29, 4:34 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 26 min |
| Apr 29, 4:35 PM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 40 min |
| Apr 29, 4:57 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wilson | 3 hr |
| Apr 29, 5:00 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 45 min |
| Apr 29, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 37 min |
| Apr 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 46 min |
| Apr 29, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 43 min |
| Apr 29, 5:40 PM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
| Apr 29, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 60 min |
| Apr 29, 5:49 PM EDT | Tornado Warning | RAH | Edgecombe | 56 min |
| Apr 29, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Apr 29, 6:09 PM EDT | Flash Flood Warning | RAH | Edgecombe | 3 hr |
| Apr 29, 6:21 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Apr 29, 6:25 PM EDT | Special Weather Statement | RAH | Johnston | 35 min |
| Apr 29, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Apr 29, 6:42 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Apr 29, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 60 min |
| Apr 29, 7:33 PM EDT | Tornado Warning | RAH | Sampson | 42 min |
| Apr 29, 7:52 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.